Advertisement

Jump to content


Photo

cymbalta anad diarrhea


  • Please log in to reply
7 replies to this topic

#1 mariana

mariana

    Regular Member

  • Members
  • PipPip
  • 49 posts

Posted 22 June 2007 - 11:47 AM

Advertisement
I started taking 30 mg of Cymbalta and feeling bad with cold and sweat. When the Dr. prescribed 60 mg ten days ago I started to have diarrhea daily, once, twice or three times a day. I am taking Libertrim an antiespasmodic twice a day and since today three times a day. and lacteol forte, a probiotic. I never had before diarrhea for such a long time, 10 days. The psychiatrist told me to lower to 30 mg the cymbalta for a week and see what happens. If the diarrhea persists to go to 60 mg again. If it goes away than to stop taking it. I call both doctors daily and have anxiety attacks when I have diarrhea at night because I know it is a symnptom of an infection. Help please someone. Mariana


Advertisement

#2 Cherrie

Cherrie

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 4,134 posts
  • Country:United States

Posted 22 June 2007 - 01:38 PM

The psychiatrist told me to lower to 30 mg the cymbalta for a week and see what happens. If the diarrhea persists to go to 60 mg again. If it goes away than to stop taking it.

Hi Mariana -- I'm not quite sure what your dr. meant here (in the above quote). I feel that if the D persists when you already lowered it to 30mg, you may need to call your dr. and discuss this with him/her, as sweating is an expected side-effect, whereas D is not.Below is a description of the side-effects of symbalta on its official website:http://www.cymbalta....sp?reqNavId=3.5You might also want to call your pharmacist to see if there are interactions among the pills you take.Hope you find some relief soon.
Let your love flow outward through the universe, to its height, its depth, its broad extent - a limitless love, without hatred or enmity. Then as you stand or walk, sit or lie down, as long as you are awake, strive for this with a one-pointed mind; Your life will bring heaven to earth. -- Sutta Nipata

#3 painbgone

painbgone

    Regular Member

  • Members
  • PipPip
  • 48 posts

Posted 22 June 2007 - 06:32 PM

Is it a fact that SSRI can cause D? I tried taking Lexapro (a small 5mg dose) and it tore up my insides in just 3 days. I stopped it--couldn't handle the side effects.

#4 Kathleen M.

Kathleen M.

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 34,374 posts
  • Country:United States

Posted 22 June 2007 - 06:35 PM

Serotonin plays a big role in the rate that the GI tract runs at. Zelnorm and Lotronex work by effecting serotonin receptors in the gut.Because they also effect serotonin most of the antidepressants have GI effects (which can be good for IBS if they effect you the right way, but for some people can be a problem if they effect you the wrong way).K.
My story of beating IBS: My Story with IBS
Ph.D in Biology

#5 Jannybitt

Jannybitt

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,439 posts

Posted 23 June 2007 - 03:08 AM

Is it a fact that SSRI can cause D? I tried taking Lexapro (a small 5mg dose) and it tore up my insides in just 3 days. I stopped it--couldn't handle the side effects.

It is actually found that SSRI's have helped many people with their IBS symptoms. I was on them for the first 9 years of my IBS, but not have switched to Cymbalta, which is not an SSRI. I have pretty good luck with this, as it helps with pain, depression and anxiety.
Jan

#6 Susansecretary

Susansecretary

    New Member

  • Members
  • Pip
  • 1 posts

Posted 29 June 2007 - 08:51 PM

I started taking 30 mg of Cymbalta and feeling bad with cold and sweat. When the Dr. prescribed 60 mg ten days ago I started to have diarrhea daily, once, twice or three times a day. I am taking Libertrim an antiespasmodic twice a day and since today three times a day. and lacteol forte, a probiotic. I never had before diarrhea for such a long time, 10 days. The psychiatrist told me to lower to 30 mg the cymbalta for a week and see what happens. If the diarrhea persists to go to 60 mg again. If it goes away than to stop taking it. I call both doctors daily and have anxiety attacks when I have diarrhea at night because I know it is a symnptom of an infection. Help please someone. Mariana

I also started taking 30 mg of Cymbalta and a month later the Dr. prescribed 60 mg and I think it must have been about two wks later I began have diarrhea multiple times a day. It has now been over a month and it still continues. My dr. sent me for a colonoscopy and it turned out ok. I am slowly going to wean myself off of the Cymbalta. I can't stand this diarrhea. I now have a hemroid on top of this. The only other med I take is for hypothroidism.

#7 starrlamia

starrlamia

    Prolific Member

  • Members
  • PipPipPip
  • 426 posts

Posted 29 June 2007 - 09:15 PM

if your symptoms dont go away in about 4 weeks I would talk to your doctor about switching your medication. It is common for SSRIs and psych meds to cause GI problems when you start taking them, generally these side effects and any others wear off in a few weeks.
In the beginning the Universe was created. This has made a lot of people very angry and been widely regarded as a bad move - Douglas Adams

#8 tltrull

tltrull

    Prolific Member

  • Members
  • PipPipPip
  • 374 posts

Posted 30 June 2007 - 02:13 PM

I had some D the first few days I was on Cymbalta, I also got my dose upped to 60. Since being on the 60mg I have been able to stop all of my other meds, even my Lotronex and I have had no D, pain, or urgency.It can take time for your body to get used to meds like this. It can take weeks sometimes, and if you can tough it out until then................





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 All rights reserved IBS Self Help and Support Group

Website Monitoring by: AlertBot



This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here